Alert archive / California / High Wind Warnings in 2008
High Wind Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Mar 2, 2008, 3:28 AM PST for 4 counties in California. It took effect at Mar 2, 2008, 6:00 AM PST. It was in force for 31 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2008, 3:28 AM PST (11:28 UTC)
- In effect from
- Mar 2, 2008, 6:00 AM PST
- Expired
- Mar 3, 2008, 1:27 PM PST
- In force
- 31 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 10:07 AM PST | NON-TSTM WND GST 74 | San Bernardino, CA | MEASURED BY PALM ELEMENTARY SCHOOL, AWS SITE. |
| Mar 2, 10:10 AM PST | NON-TSTM WND GST 54 | Devore, CA | MEASURED BY DEVORE RAWS. |
| Mar 2, 10:44 AM PST | NON-TSTM WND DMG | Fontana, CA | BIG RIG OVERTURNED DUE TO HIGH WINDS. |
| Mar 2, 11:30 AM PST | NON-TSTM WND GST 80 | Fremont Canyon, CA | MEASURED BY FREMONT CANYON RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 021128 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 328 AM PST SUN MAR 2 2008 ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS AFTERNOON... ...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY... A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH STRONG GUSTY NORTHEAST WINDS DEVELOPING. THE WINDS WILL DEVELOP IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS INTO ORANGE COUNTY TODAY...THEN INTO THE RIVERSIDE COUNTY MOUNTAINS AND SAN DIEGO COUNTY TONIGHT. THE WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE WINDS WILL DECREASE WITH LIGHT TO BREEZY WINDS BY MONDAY AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ048-055-057-022200- /O.UPG.KSGX.HW.A.0009.080302T1500Z-080304T0000Z/ /O.NEW.KSGX.HW.W.0011.080302T1400Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 328 AM PST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS BECOMING 25 TO 45 MPH WITH GUSTS AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-022200- /O.UPG.KSGX.HW.A.0009.080303T1200Z-080304T0000Z/ /O.EXB.KSGX.WI.Y.0055.080302T1400Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 328 AM PST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY... ...HIGH WIND WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST MONDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. WINDS INCREASING TONIGHT WITH LOCAL WIND GUSTS POSSIBLE TO 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ061-062-022200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 328 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-056-058-022200- /O.EXT.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 328 AM PST SUN MAR 2 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WHITLOW
5 follow-up statements
000 WWUS76 KSGX 021704 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 AM PST SUN MAR 2 2008 ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS AFTERNOON... ...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY... A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH STRONG GUSTY NORTHEAST WINDS DEVELOPING. THE WINDS WILL DEVELOP IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS INTO ORANGE COUNTY TODAY...THEN INTO THE RIVERSIDE COUNTY MOUNTAINS AND SAN DIEGO COUNTY LATER THIS AFTERNOON AND TONIGHT. THE WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE WINDS WILL DECREASE MONDAY AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ056-058-030115- /O.UPG.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/ /O.EXB.KSGX.HW.W.0011.080302T2000Z-080304T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 904 AM PST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ048-055-057-030115- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 904 AM PST SUN MAR 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. LOCAL NORTHEAST WINDS BECOMING 25 TO 45 MPH WITH GUSTS AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ050-030115- /O.UPG.KSGX.HW.A.0009.080303T0600Z-080304T0000Z/ /O.EXB.KSGX.WI.Y.0055.080302T2000Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS- 904 AM PST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOCAL NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS AROUND 50 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ061-062-030115- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 904 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ042-030115- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 904 AM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 MPH TODAY. WINDS INCREASING TONIGHT WITH LOCAL WIND GUSTS POSSIBLE TO 60 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ DA
000 WWUS76 KSGX 022011 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1211 PM PST SUN MAR 2 2008 ...SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY... ...GUSTY NORTH WINDS IN THE LOWER DESERTS THROUGH LATE THIS AFTERNOON... A STRONG OFFSHORE WIND EVENT WILL AFFECT THE MOUNTAINS AND INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY MORNING. THERE WILL ALSO BE LOCAL GUSTY WINDS IN THE SOUTHERN DESERTS THROUGH THIS AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THROUGH TONIGHT WITH STRONG GUSTY NORTHEAST WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL CONTINUE TO BE STRONG THROUGH EARLY MONDAY MORNING...THEN THE WINDS WILL DECREASE MONDAY AFTERNOON. LOCAL WIND GUSTS WILL BE OVER AROUND 70 MPH. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. CAZ056-058-030200- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1211 PM PST SUN MAR 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. LOCAL NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS AROUND 60 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ048-055-057-030200- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1211 PM PST SUN MAR 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. LOCAL NORTHEAST WINDS 25 TO 45 MPH WITH GUSTS AROUND 70 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ050-030200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS- 1211 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. LOCAL NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS AROUND 50 MPH... MAINLY THROUGH AND BELOW PASSES AND CANYONS DEVELOPING THIS EVENING THROUGH MONDAY. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ061-062-030200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1211 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. STRONG WINDS FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL AFFECT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS THROUGH LATE THIS AFTERNOON. THE WINDS WILL DECREASE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...MAKING DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ042-030200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 1211 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 50 MPH TODAY...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ DA
000 WWUS76 KSGX 030219 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 619 PM PST SUN MAR 2 2008 ...STRONG SANTA ANA WINDS IN THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY THROUGH MONDAY... DAMAGING SANTA ANA WINDS GUSTING OVER 65 MPH DOWNED TREES AND POWER LINES SUNDAY...AND BLEW OVER BIG-RIG TRUCKS IN THE INLAND EMPIRE. THE GUSTY NORTHEAST WINDS WILL CONTINUE TONIGHT AND MONDAY...WITH THE STRONGEST WINDS SHIFTING SOUTH OVER SAN DIEGO COUNTY MONDAY. THE WINDS WILL BEGIN TO DECREASE MONDAY AFTERNOON. DRIVING WILL BE HAZARDOUS AT TIMES...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A 1/2 MILE AT TIMES. CAZ061-062-030330- /O.EXP.KSGX.WI.Y.0055.000000T0000Z-080303T0200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 619 PM PST SUN MAR 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE THIS EVENING. $$ CAZ056-058-031400- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 619 PM PST SUN MAR 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. STRONG NORTHEAST WINDS FROM 25 TO 35 MPH WILL GUST TO 65 MPH AT TIMES THROUGH EARLY MONDAY AFTERNOON. THE WINDS WILL DECREASE LATE IN THE DAY MONDAY. DRIVING HIGH PROFILE VEHICLES IS NOT RECOMMENDED IN THE MOUNTAINS DURING THIS SANTA ANA WIND EVENT. WINDS THIS STRONG CAN DOWN TREES AND POWER LINES. VISIBILITIES WILL BE REDUCED IN BLOWING DUST AND SAND. $$ CAZ048-055-057-031400- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 619 PM PST SUN MAR 2 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. STRONG NORTHEAST WINDS FROM 25 TO 45 MPH WILL GUST TO 70 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE MONDAY AFTERNOON. DRIVING HIGH PROFILE VEHICLES IS NOT RECOMMENDED IN THE MOUNTAINS DURING THIS SANTA ANA WIND EVENT. WINDS THIS STRONG CAN DOWN TREES AND POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ050-031400- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS- 619 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. STRONG NORTHEAST WINDS FROM 20 TO 30 MPH WILL GUSTS TO 50 MPH...MAINLY THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY MONDAY AFTERNOON. WINDS WILL DECREASE MONDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ042-031400- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 619 PM PST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. NORTHEAST WINDS 15 TO 30 MPH WILL GUST TO 50 MPH TODAY...MAINLY THROUGH AND BELOW PASSES AND CANYONS...AND ESPECIALLY ALONG HIGHWAY 261 BELOW THE SANTA ANA MOUNTAINS. THE WINDS WILL DECREASE MONDAY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ MOEDE
000 WWUS76 KSGX 031126 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 326 AM PST MON MAR 3 2008 ...MODERATE TO STRONG SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING AREAS OF MODERATE TO LOCALLY STRONG SANTA ANA WINDS THIS MORNING... DECREASING THIS AFTERNOON. CAZ055-056-032200- /O.CAN.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ /O.EXA.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 326 AM PST MON MAR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. AREAS OF NORTHEAST WINDS 20 TO 30 MPH THROUGH PASSES AND CANYONS WITH GUSTS TO 45 MPH...DECREASING DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-057-032200- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 326 AM PST MON MAR 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS...DECREASING DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ058-032200- /O.CON.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN DIEGO COUNTY MOUNTAINS- 326 AM PST MON MAR 3 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60 MPH THROUGH PASSES AND CANYONS...DECREASING DURING THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ050-032200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ SAN DIEGO COUNTY VALLEYS- 326 AM PST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH NEAR THE FOOTHILLS WITH GUSTS TO 45 MPH...DECREASING DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ042-032200- /O.CON.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS- 326 AM PST MON MAR 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS...DECREASING IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ MARTIN
000 WWUS76 KSGX 032127 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 127 PM PST MON MAR 3 2008 CAZ048-057-058-032230- /O.CAN.KSGX.HW.W.0011.000000T0000Z-080304T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 127 PM PST MON MAR 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ042-050-055-056-032230- /O.CAN.KSGX.WI.Y.0055.000000T0000Z-080304T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- 127 PM PST MON MAR 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Mar 2, 3:00 AM PST, 28 minutes earlier.
Area forecast discussion, Mar 2, 3:00 AM PST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST SUN MAR 2 2008 .SYNOPSIS...STRONG WINDS ALOFT ALONG WITH STRONG SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG GUSTY WINDS TODAY THROUGH MONDAY MORNING. WIND GUSTS ARE EXPECTED TO BE NEAR 60 MPH THROUGH AND BELOW PASSES AND CANYONS. PRESSURE GRADIENTS WILL RAPIDLY DECREASE MONDAY AND WINDS WILL BE LIGHT TO BREEZY BY MONDAY AFTERNOON. HIGH PRESSURE ALOFT WILL MOVE OVER THROUGH MONDAY...THEN IT WILL WEAKEN TUESDAY WITH LITTLE CHANGE WEDNESDAY. HIGH PRESSURE ALOFT WILL INCREASE THURSDAY THROUGH FRIDAY WITH LITTLE CHANGE SATURDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. GRADIENTS RAPIDLY GOING OFFSHORE. MARINE LAYER STILL RATHER DEEP WITH SOME DRIZZLE AND LIGHT RAIN REPORTED. EXPECT IT WILL CONTINUE IN SAN DIEGO COUNTY THIS MORNING AND BREAK OUT EARLY THIS MORNING IN ORANGE COUNTY AND THE INLAND VALLEYS. WINDS IN THE DESERTS WILL CONTINUE THROUGH THIS AFTERNOON. STRONG GUSTY WINDS WILL DEVELOP OVER THE MOUNTAINS...INLAND VALLEYS AND INTO ORANGE COUNTY TODAY THROUGH MONDAY MORNING. THERMAL GRADIENTS LOOK RATHER IMPRESSIVE FOR TODAY THROUGH EARLY MONDAY MORNING. STRONG WINDS EXPECTED IN THE NORTH PART TODAY...DEVELOPING IN THE SOUTH PART TONIGHT. STRONGEST GRADIENTS SHOULD BE TONIGHT THROUGH EARLY MONDAY MORNING WITH THE STRONGEST NORTHEAST WINDS THEN. LOOKS LIKE IT SHOULD BE ABOUT 12-14 MB TO TPH BY LATE TONIGHT. SURFACE AND THERMAL GRADIENTS FALL APART RAPIDLY MONDAY MORNING AND WINDS MAY WEAKEN SOONER THEN FORECAST. FLOW GOES ONSHORE TUESDAY. SOME FOG AND LOW CLOUDS MAY DEVELOP MAINLY ALONG THE SOUTH COAST TUESDAY NIGHT INTO WEDNESDAY MORNING. WEAK OFFSHORE DEVELOPS WEDNESDAY NIGHT AND THAT SHOULD REMOVE ANY FOG AND LOW CLOUDS. HIGH PRESSURE ALOFT INCREASES TODAY THROUGH MONDAY. A WEAK TROUGH BACKS OUT THE HIGH TUESDAY WITH NOT MUCH CHANGE WEDNESDAY. HIGH PRESSURE ALOFT BUILDS IN THURSDAY AND FRIDAY...THEN NOT MUCH CHANGE. && .FIRE WEATHER... STRONG OFFSHORE EVENT THROUGH MONDAY MORNING. DRIER THROUGH MONDAY. FUEL MOISTURES CONTINUE TO BE QUITE HIGH AND A WATCH OR WARNING IS NOT ANTICIPATED. && .AVIATION... 021030Z...THE MARINE LAYER IS ABOUT 4500 FEET DEEP...BUT THE COLDER AIR ALOFT HAS WEAKENED THE ALREADY WEAK INVERSION. AS A RESULT THE MARINE LAYER IS ERODING AND COASTAL AIRPORTS HAVE SCATTERED OUT. NORTHWEST WINDS WILL BE STRONG THROUGH THE COACHELLA VALLEY WHERE LOCAL BLOWING DUST IS EXPECTED...AND TURBULENCE WILL OCCUR IN THE EAST SIDE OF MTNS. INCREASING OFFSHORE N-NE WINDS ALOFT WILL CLEAR THE SKIES EARLY THIS MORNING...WITH THE LAST CLOUDS BANKED UP AGAINST THE MTNS. LOCALLY STRONG OFFSHORE N-NE WINDS WILL DEVELOP THIS MORNING...BRINGING AREAS OF TURBULENCE AND LOW LEVEL WIND SHEAR IN THE LEE (SOUTH AND WEST) OF MTNS. OFFSHORE WINDS WILL INCREASE LATE TONIGHT THROUGH MON MORNING ESPECIALLY IN RIV AND SD COUNTIES. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH...HIGH WIND WARNING AND WIND ADVISORY. SEE LAXNPWSGX. && PUBLIC.....WHITLOW AVIATION...MM
Hazardous weather outlook, Mar 1, 7:30 PM PST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 730 PM PST SAT MAR 1 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-021200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 730 PM PST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT AREAS OF DENSE FOG ON FOOTHILLS AND COASTAL MOUNTAIN SLOPES TONIGHT WITH VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES. ABOVE NORMAL SURF WITH STRONG RIP CURRENTS AT THE BEACHES. STRONG WINDS IN THE DESERTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY PATCHY DENSE FOG IN THE MORNING WITH VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES. GUSTY SANTA ANA WINDS SUNDAY AND MONDAY. WIND ADVISORIES AND WIND WATCHES ARE IN EFFECT. ABOVE NORMAL SURF WITH STRONG RIP CURRENTS AT THE BEACHES THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:52 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 43 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.